Thunderstorm Wind, McCurtain
- When
- October 10, 11:50 PM CST
- Where
- McCurtain County, 0.57 mi W of Boss
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.830, -94.880
Measured wind gust came from the Oklahoma Mesonet.
A weak cold front moved slowly into McCurtain County, Oklahoma during the late night hours of October 10th and the predawn hours of October 11th. Convergence was weak along the frontal boundary but was significant enough for the development of showers and thunderstorms along the front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak cold front moved slowly into McCurtain County, Oklahoma during the late night hours of October 10th and the predawn hours of October 11th. Convergence was weak along the frontal boundary but was significant enough for the development of showers and thunderstorms along the front. An isolated severe thunderstorm developed southwest of Idabel, Oklahoma producing strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 10, 11:17 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1217 AM CDT SAT OCT 11 2014 .AVIATION... FOR THE 11/06Z TAFS...VFR CONDITIONS TO BEGIN THIS TAF PERIOD WITH CONVECTION RAPIDLY INCREASING TO THE WEST AND NORTHWEST NOTED ON MOSAIC RADAR...FORMING A SOLID LINE JUST WEST OF TYR ACROSS NORTH CNTRL TX. EXPECT THIS LINE OF CONVECTION TO AFFECT OUR WRN TAF SITES THROUGH THE EARLY MORNING HOURS ON SATURDAY AND GRADUALLY PROGRESSING EWRD INTO S AR/N LA TOWARD DAYBREAK. WIDESPREAD STRATUS WILL REDEVELOP OUT AHEAD OF THIS CONVECTION WITH MVFR/IFR CIGS AREA WIDE AS A COLD FRONT ADVANCES SEWRD INTO THE REGION. LOWER CIGS WILL PREVAIL FOR MUCH OF THE DAY ON SATURDAY WITH PERIODS OF LOW VSBYS ESPECIALLY IN THE MORNING HOURS WITH PATCHY FOG AND DURING HEAVIER DOWNPOURS AS CONVECTION CONTINUES THROUGH THE DAYTIME HOURS. WINDS WILL STAY SOUTHERLY INITIALLY BEFORE VEERING NWLY WITH FROPA...SPEEDS GENERALLY 5-10 KTS BUT POSSIBLY HIGHER WITH CONVECTION. /19/ && .PREV DISCUSSION... /ISSUED 1035 PM CDT FRI OCT 10 2014/ DISCUSSION... A WEAK COLD FRONT CONTINUES TO MAKE SLOW PROGRESS S ACROSS EXTREME SE OK/CNTRL AR/NCNTRL TX THIS EVENING...WITH THE FRONT ENCOUNTERING THE HIGHER TERRAIN OF THE OUACHITAS OF SE OK/WRN AR. THE POST-FRONTAL AIR MASS IS ONLY ABOUT 2.5KFT /PER THE 00Z KOUN RAOB/...BUT MORE SHALLOW OVER CNTRL AR. THUS...PREFER THE SLOWER 18Z/00Z NAM SOLUTION WITH THE FRONTAL PROGRESS...WITH A QUICKER SOLUTION ACROSS THE PLAINS OF N TX...AND A SLOWER PROGRESSION OVER MCCURTAIN COUNTY OK AND CNTRL/SRN AR. IN FACT...THE BNDRY MAY ACTUALLY BACKDOOR SLOWLY SW TO NEAR THE AR/LA LINE BY 12Z SATURDAY...AS IT MAY BECOME CONVECTIVELY REINFORCED LATE. GIVEN THE WEAK CONVERGENCE AND LITTLE LOW LEVEL INSTABILITY...SVR CONVECTION /AND CONVECTION AS A WHOLE/ WAS NON-EXISTENT ACROSS THE NRN ZONES THIS EVENING...AND HAVE ALLOWED SVR WATCH 525 TO EXPIRE AS OF 03Z. JUST NOW BEGINNING TO SEE CONVECTION ALONG THE FRONTAL ZONE OVER MCCURTAIN COUNTY AND NRN RED RIVER COUNTIES ATTM...WITH THE SHORT TERM PROGS SUGGESTING ADDITIONAL DEVELOPMENT THE NEXT FEW HOURS AS FRONTAL CONVERGENCE INCREASES A BIT. HOWEVER...THIS DEVELOPMENT SHOULD OCCUR JUST AWAY FROM THE GREATER INSTABILITY/SFC THETA-E AXIS NOTED A LITTLE FARTHER S TO NEAR THE I-20 CORRIDOR...AND THUS ORGANIZED SVR CONVECTION IS NOT EXPECTED OVERNIGHT. MEANWHILE...THE BKN LINE SEGMENTS ALONG/N OF I-20 ACROSS N TX HAS WEAKENED IN THE LAST HOUR OR SO...AS THE FRONT HAS UNDERCUT THIS CONVECTION. THE SHORT TERM PROGS CONTINUE TO SUGGEST A FAIRLY UNIDIRECTIONAL FLOW ALONG THE FRONTAL ZONE AS IT SLOWS OVER EXTREME NE TX OVERNIGHT...WHICH WOULD RESULT IN CELL TRAINING ESPECIALLY AS LARGE SCALE FORCING INCREASES LATE WITH THE APPROACH OF THE UPPER TROUGH...WHICH WILL BE SHIFTING INTO W TX SHORTLY. CAN/T RULE OUT LOCALLY HEAVY RAINFALL MAINLY NEAR/N OF THE I-30 CORRIDOR OF NE TX/SE OK/SW AR LATE...BUT GIVEN THE CONSIDERABLE DRY AIR PRESENT IN THE KSHV 00Z RAOB...AND THE AIR MASS HAVING TO SATURATE FROM CONVECTION FROM THE W...RESULTING IN PW/S AROUND 1.8 INCHES AT BEST...HEAVY RAINFALL SHOULD BE LOCALIZED AND FLOODING NOT AN ISSUE. HAVE TRIMMED BACK HEAVY RAINFALL WORDING TO THESE AREAS TONIGHT...AND ALSO TAPERED POPS BACK A BIT FOR PORTIONS OF E TX/NW LA. HAVE ALSO TAKEN OUT HEAVY RAINFALL WORDING SATURDAY AS THE CONVECTION ADVANCES OUT AHEAD OF THE STALLED FRONT ACROSS EXTREME ERN TX/N LA...AND FRONTAL CONVERGENCE WEAKENS. ALSO MADE MINOR ADJUSTMENTS TO POPS AS WELL...MAINTAINING LIKELY POPS GENERALLY ALONG/N OF I-20 OVER E TX/N LA. ONLY MADE MINOR TWEAKS TO FORECAST MIN TEMPS TONIGHT...WITH TEMPS HARD PRESSED TO FALL MUCH BELOW 70 DEGREES ACROSS EXTREME ERN TX/N LA. THANKS NESDIS FOR COORDINATION THIS EVENING. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 71 81 61 79 72 / 50 70 40 30 40 MLU 69 84 63 81 71 / 30 50 40 30 20 DEQ 67 71 55 72 67 / 90 60 20 20 60 TXK 69 74 57 73 67 / 80 70 40 30 50 ELD 68 79 60 77 67 / 60 70 50 40 40 TYR 68 74 56 76 70 / 70 70 20 40 40 GGG 70 78 58 78 71 / 60 70 30 40 40 LFK 72 85 62 82 74 / 30 50 40 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT FRI OCT 10 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL OVERSPREAD SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST ARKANSAS TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE STRONG WIND AND HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY ACROSS MOST OF THE AREA. A FEW STORMS EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON COULD BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WIND...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT EXPECTED THROUGH TONIGHT. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CDT SAT OCT 11 2014
OKZ077-TXZ096-110615-
MCCURTAIN-RED RIVER-
1220 AM CDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL...BOGATA...BOXELDER...CLARKSVILLE
AND MANCHESTER...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAWYER TO
BLOSSOM TO 10 MILES EAST OF COOPER...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF HUGO TO 11 MILES EAST OF PARIS TO 17 MILES WEST OF
HAGANSPORT...MOVING EAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A 41 MPH WIND
GUST WAS JUST RECORDED IN PARIS FROM THESE STORMS...WITH A 53 MPH
GUST ALSO JUST RECORDED IN HUGO OKLAHOMA. SHOULD THESE STORMS
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SAT OCT 11 2014
TXZ108>111-124-110630-
CAMP-FRANKLIN-MORRIS-TITUS-WOOD-
1233 AM CDT SAT OCT 11 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...MORRIS...TITUS...WOOD AND CAMP...
INCLUDING THE FOLLOWING LOCATIONS...
COOKVILLE...GOLDEN...HAGANSPORT...HAINESVILLE...HOARD...
LEESBURG...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...NEWSOME...
PITTSBURG...PLEASANT GROVE...PURLEY...QUITMAN...SCROGGINS...US
259 AND I 30 INTERSECTION...WILKERSON AND WINNSBORO...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF HAGANSPORT TO SULPHUR SPRINGS TO 8 MILES SOUTHEAST OF WEST
TAWAKONI...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAGANSPORT
TO SULPHUR SPRINGS TO 10 MILES NORTHEAST OF WILLS POINT...MOVING EAST
AT 35 MPH.
WINDS 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS.
15The Western Arkansas radar (KSRX), 169 km away, was scanning. The volume nearest the first event began at 05:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured wind gust came from the Oklahoma Mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, October 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543108.